Topic: Aspartame and Vivid Nightmares

I was reading all of the posts on aspartame poisoning, but didn't find anything regarding my situation, so thought I would post this. Recently I have begun to have terrible, vivid nightmares that have been interfering with my sleep every night. They always happen about an hour after I have fallen asleep. I feel they are directly related to my aspartame use. As many of the posts I've read are related to aspartame's affect on the brain, I can see how these nightmares are probably related also. I know that I am highly addicted to this poison and that I also have other symptoms associated with the use of aspartame. However, these terrible nightmares have scared me into the reality that I must STOP before it gets worse. So that other readers are aware, my use of aspartame is through the "quit smoking lozenges" that are on the market. Although I quit smoking 5 years ago, I have continued to use these lozenges and now have become addicted in a way that is just as bad, if not worse than my addiction to nicotine. Since the idea of aspartame being contained in this kind of product is subtle, I wanted to post my story for others to be aware. I'm also wondering if anyone else has experienced this symptom of nightmares and if it is indeed, probably a symptom of aspartame poisoning?

Re: Aspartame and Vivid Nightmares

Haven't heard of it… but read on.

Its possible that the combination of Aspartame® AND antismoking medication could do it. Have you heard that a bizarre side effect of the Chantix antismoking drug is grotesque and frightening dreams? It seems nicotine affects the brain at such a deep subconscious level that bypassing that circuitry results in all sorts of fundamentally disturbing emotions.

Your OTC lozenges, while less potent than Chantix, have some normally unnoticeable side effects of it. Take the Aspartame®, which is a neuroexciter, and it just might enhance the lozenge's effect to the severity of Chantix. If that is happening, your OTC drug should have some warning about using with Aspartame®.

Re: Aspartame and Vivid Nightmares

I agree, Gnarlodious. And since aspartame has been proven time and time again in research studies to affect your level of serotonin, then that affects your level of melatonin, which affect your level of deep sleep. There IS a connection!

Whenever health symptoms arise, like this, and you are using aspartame, always remove the aspartame. Remove all pharmaceuticals, too, if possible. Allow your body to return to a natural state, detox and supplement with healthy nutrients. THIS restores natural health!

Re: Aspartame and Vivid Nightmares

I dont know about the vivid dreams, but aspartame has caused me sleeping issues. Dunno why but for a few weeks before i gave it up, i woke up at the same time every morning no matter what time i went to bed. This continued for a while, still happens sometimes. Not as bad, some days i can sleep in for longer.I have also had issues with deep sleep. I used to be the type of person who could sleep through absolutely anything, i could have my door slamming and i'd sleep through it. Now i am woken up by little things. That has improven also in the past couple of weeks. Aspartame can cause many issues, it is different with each person. For me i have constant dizziness. So that backs up the fact that it greatly affects the brain. I have also suffered from anxiety and depression. The only way you will truly know is if you yourself change your life and give up the bad habits. Hope all is well smile

Re: Aspartame and Vivid Nightmares

You are spot on, teejay22. Aspartame does disrupt the brain chemicals responsible for deep REM, so when sleep is interrupted, dreams, etc are also affected. When sleep is affected and those chemicals are out of balance, your serotonin is also affected, which then creates issues during daylight hours. Aspartame disrupts the balance of the brain chemicals, period. Day and night.